MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI END CAP FOR TFNA 0MM EXTN - STERILE; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH TI END CAP FOR TFNA 0MM EXTN - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.000S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported in (b)(6) 2017, the patient underwent the surgery by using a competitors femoral implant system in order to prevent bone fractures due to the breast cancer being spread to the femur.On (b)(6) 2020, a revision surgery was performed to replace the femoral implants due to device breakage with synthes trochanteric fixation nail antirotation (tfna) long implants.On (b)(6) 2020, a revision surgery was performed due to the breakage of the tfna long implants.The patient was revised to another set of implants.There was a one (1) hour surgical delay due to extended time in removing the broken device.It was further reported the patient also had a non-union which may have contributed to the device breakage.This is report 4 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: investigation site: customer quality (cq) zuchwil.Selected flow: adverse event (no reported product problem).Visual inspection: the visual inspection has shown that the device is in a used condition, there are different wear marks visible.At all visible damages is the anodized layer worn away, which indicates that they were caused post-manufacturing.Investigation conclusion: the end cap was returned as a concomitant device without an alleged complaint condition.Upon visual inspection, there is no evidence that this device contributed to the complaint condition, neither the breakage not the non-union.The visible wear marks can be traced back to the insertion, the time in-situ and extraction.There is no indication that they had any influence on the functionality of the device and therefore the complaint is rated as unconfirmed for this device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part:04.038.000s, lot: 24p3580, manufacturing site: bettlach, release to warehouse date: november 25, 2019, expiry date: november 1, 2029.A manufacturing record evaluation was performed for the finished device part: 04.038.000s, lot: 24p3580 , and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI END CAP FOR TFNA 0MM EXTN - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10343633
Report Number8030965-2020-05434
Device Sequence Number10963464
Product Code HSB
UDI-Device Identifier10886982098344
UDI-Public(01)10886982098344
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.038.000S
Device Catalogue Number04.038.000S
Device Lot Number24P3580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR Ø5 L42 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L48 F/NAILS TAN LIGHT GREEN; TFNA FEM NAIL Ø12 LE 125° L340 TIMO15; TFNA HELICAL BLADE L80 TAN; LOCKSCR Ø5 L42 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L48 F/NAILS TAN LIGHT GREEN; TFNA FEM NAIL Ø12 LE 125° L340 TIMO15; TFNA HELICAL BLADE L80 TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight52